×

zbMATH — the first resource for mathematics

Examples of Thomas-Whitehead projective connections. (English) Zbl 0897.53009
Projective connections on a manifold can be represented by Thomas-Whitehead (TW) connections, which are just linear connections on a natural \(\mathbb{R}\)-bundle over the manifold satisfying certain special properties. We show that TW-connections with recurrent curvature are flat, and we characterize the TW-connections which are metric connections. Finally, we classify invariant torsion-free linear connections, invariant projective structures, and invariant TW-connections for a homogeneous space.

MSC:
53B10 Projective connections
53C30 Differential geometry of homogeneous manifolds
53C05 Connections, general theory
53C15 General geometric structures on manifolds (almost complex, almost product structures, etc.)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Besse, A., Einstein manifolds, (1987), Springer New York · Zbl 0613.53001
[2] Cartan, E., Leçons sur la théorie des espaces a connexion projective, (1937), Gauthier-Villars Paris · JFM 63.0689.05
[3] Eisenhart, L., Non-Riemannian geometry, () · JFM 52.0721.02
[4] Kobayashi, S., Transformation groups in differential geometry, (1972), Springer New York · Zbl 0246.53031
[5] Kobayashi, S.; Nagano, T., On projective connections, J. math. mech., 13, 215-236, (1964) · Zbl 0117.39101
[6] Kobayashi, S.; Nomizu, K.; Kobayashi, S.; Nomizu, K., ()
[7] ()
[8] Murărescu, Gh., Sur LES connexions projectives lien entre certains points de vue dans leur étude, Mathematica, 27, 52, 147-153, (1985) · Zbl 0602.53012
[9] Podestà, F., Projective structures on reductive homogeneous spaces, (), 1087-1096 · Zbl 0705.53023
[10] Roberts, C., The projective connections of T.Y. Thomas and J.H.C. Whitehead on the principle R-bundle of volume elements, ()
[11] Roberts, C., The projective connections of T.Y. Thomas and J.H.C. Whitehead applied to invariant connections, Diff. geom. appl., 5, 237-255, (1995) · Zbl 0833.53023
[12] Thomas, T., A projective theorey of affinely connected manifolds, Math. zeit., 25, 723-733, (1926) · JFM 52.0732.02
[13] Weyl, H., Zur infinitesimalgeometrie: einordnung der projectiven und der konformen affassung, (), 99-112 · JFM 48.0844.04
[14] Whitehead, J.H.C., The representation of projective spaces, Annals of mathematics, 32, 327-360, (1931) · Zbl 0002.15201
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.